MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETHICON; STAPLER, SURGICAL

ETHICON ENDO-SURGERY, LLC. ETHICON; STAPLER, SURGICAL
Catalog Number EC3D60L
Medical Device Problem Codes Positioning Failure (1158); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/18/2026.D4: batch #unknown.Additional information was requested, and the following was obtained: - per phone conversation with the rep: surgeon believes that the home button was stuck prior to firing and became unstuck during the firing which caused the return to home during the firing sequence.Event description has been updated with a more precise description of the event.- per the email from sales rep: "the surgeon was articulated to the left.Began his firing and while firing it returned to the home position and completed the firing.He said before this specific firing it felt more difficult to close the closing trigger.The surgeons suspected that the home button was potentially jammed or stuck and became unstuck while firing which triggered the return to home while firing." 1.Surgeon advised no patient consequence 2.I do not have an answer to that question at this time attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device ec3d60l lot number a99j1k and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a sleeve gastrectomy procedure; it was observed that it was a little more difficult closing the device than normal.It was further reported that the device was articulating to the left on the stomach and during the firing sequence the device moved to the home position on its own.The firing sequence was completed with no irregularities in the staple line reported.No patient consequences were reported.No additional information was provided.

Brand Name
ETHICON
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key25209903
Report Number3005075853-2026-03727
Device Sequence Number10403027
Product Code GAG
UDI-Device Identifier10705036043546
UDI-Public(01)10705036043546(17)281231(10)A99J1K
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K241630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC3D60L
Device Lot NumberA99J1K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer05/21/2026
06/09/2026
Initial Report FDA Received Date05/18/2026
Supplement Report FDA Received Date05/31/2026
06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown